Texas, 2005Lightning Strike in Texas, August 14, 2005
August 14, 2005 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 14, 1:45 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 14, 1:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN AUG 14 2005
.DISCUSSION...
THE AFTERNOON REGIONAL RADAR IMAGERY SHOWS SEA BREEZE INITIATED
THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THIS
TYPE OF ACTIVITY WILL BE COMMON EACH AFTERNOON IN THE SHORT
TERM. A SURFACE HIGH PRESSURE SYSTEM OVER THE NORTHEAST
GULF...WILL CONTINUE TO PROVIDE DECENT LOW LEVEL MOISTURE VIA
SOUTHERLY WINDS THIS PERIOD. SOME MID TO UPPER LEVEL MOISTURE WILL
ALSO RETURN TO THE AREA AS AN UPPER LEVEL TROUGH APPROACHES THE
AREA FROM THE NORTH. RAIN CHANCES WILL STILL BE RATHER LOW...AS
AN UPPER LEVEL RIDGE REMAIN DOMINANT ACROSS THE SOUTHERN
STATES. HOWEVER THERE IS SOME INCREASED HOPE FOR RAIN WITH WIDELY
SCATTERED TO SCATTERED ACTIVITY POSSIBLE EACH DAY THIS WEEK.
AFTERNOON TEMPS WILL REMAIN IN THE MID TO UPPER 90S THIS
WEEK...EXCEPT WHERE THUNDERSTORMS OCCUR.
ELEVEN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 96 76 96 / 20 20 20 20
MLU 75 95 75 95 / 20 20 20 20
DEQ 73 93 73 93 / 20 30 20 20
TXK 76 95 75 95 / 20 20 20 20
ELD 74 95 74 95 / 10 20 20 20
TYR 77 95 77 96 / 20 20 20 20
GGG 76 95 76 96 / 20 20 20 20
LFK 76 95 76 96 / 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11
Hazardous weather outlook, Aug 14, 11:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 14 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN AUG 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
ALL OF THE FOUR STATE REGION...AS AFTERNOON HEATING INTERACTS
WITH THE LOW LEVEL MOISTURE IN PLACE. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
AGAIN MONDAY...BUT THIS ACTIVITY WILL BE MORE SCATTERED ACROSS
SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS A WEAK COLD
FRONT DRIFTS INTO SOUTHEAST OKLAHOMA...BUT SHOULD STALL JUST
NORTHWEST OF MCCURTAIN COUNTY OKLAHOMA. THIS BOUNDARY...AND EMBEDDED
UPPER LEVEL DISTURBANCES ALOFT...COULD ENHANCE SHOWER AND
THUNDERSTORM ACTIVITY OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST
ARKANSAS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
11
Lightning, Gregg
- When
- August 14, 4:30 PM CST
- Where
- Gregg County, Longview
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Lightning struck a large oak tree on Pegues Street near 4th Street. The tree split and crashed down onto a home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 14, 20051 death · $10,000 · 1 event
- Rip Current in New York, August 14, 20051 death · 1 event
- Flash Flooding and Hail in Massachusetts, August 14, 2005$260,000 · 1 in hail · 25 events
- Lightning Strike in Pennsylvania, August 14, 2005$500,000 · 1 event
- Flash Flooding in Texas, August 14 to 16, 2005$165,000 · 24 events
- Lightning Strike in North Carolina, August 14, 20057 injured · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$135,000 · 1 event
- Damaging Wind in Arizona, August 14, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$75,000 · 1 event
- Flash Flooding and Flood in Oklahoma, August 14 to 20, 2005$35,000 · 11 events
- Damaging Winds in Illinois, August 14, 2005$44,000 · 52 kt wind · 4 events
- Lightning Strike in Pennsylvania, August 14, 20054 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482110.